Alert archive / California / Frost Advisories in 2007
Frost Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Oct 5, 2007, 1:31 PM PDT for Marin County, Napa County, Sonoma County, California. It took effect at Oct 5, 2007, 11:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2007, 1:31 PM PDT (20:31 UTC)
- In effect from
- Oct 5, 2007, 11:00 PM PDT
- Expired
- Oct 6, 2007, 8:16 AM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 052031 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 131 PM PDT FRI OCT 5 2007 ...EARLY SEASON FROST IN THE NORTH BAY VALLEYS... .AN EARLY SEASON COLD AIRMASS WILL BRING VERY COLD TEMPERATURES TONIGHT IN THE NORTH BAY VALLEYS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING LATE TONIGHT. CAZ506-507-061400- /O.NEW.KMTR.FR.Y.0001.071006T0600Z-071006T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 131 PM PDT FRI OCT 5 2007 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT SATURDAY. CLEAR SKIES AND LIGHT WINDS IN ADDITION TO AN EARLY SEASON VERY COLD AIRMASS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S IN THE NORTH BAY VALLEYS OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STROBIN
2 follow-up statements
000 WWUS76 KMTR 061057 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 357 AM PDT SAT OCT 6 2007 ...EARLY SEASON FROST IN THE NORTH BAY VALLEYS... .AN EARLY SEASON COLD AIRMASS WILL BRING COLD TEMPERATURES THIS MORNING IN THE NORTH BAY VALLEYS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING WITH AREAS OF FROST LIKELY IN THE NORTH BAY VALLEYS. CAZ506-507-061600- /O.CON.KMTR.FR.Y.0001.000000T0000Z-071006T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 357 AM PDT SAT OCT 6 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS IN ADDITION TO AN EARLY SEASON VERY COLD AIRMASS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S IN THE NORTH BAY VALLEYS EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STROBIN
000 WWUS76 KMTR 061516 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 816 AM PDT SAT OCT 6 2007 CAZ506-507-061630- /O.CAN.KMTR.FR.Y.0001.000000T0000Z-071006T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 816 AM PDT SAT OCT 6 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED ABOVE FROST ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Oct 5, 9:50 AM PDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 5, 9:50 AM PDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
950 AM PDT FRI OCT 5 2007
.DISCUSSION...DEEP COLD TROUGH OVER THE WEST THIS MORNING PER SATL
IMAGERY. THE 12Z OAK SOUNDING HAD A FREEZING LEVEL OF 5100 FT AND AN
H5 TEMP OF -27C. A FEW BRIEF MODERATE SHOWERS HAVE MOVED ACROSS THE
DISTRICT WITH EVEN SOME SNOW MIXED IN ON FREMONT PEAK...PROBABLY AS
EARLY AS IT GETS IN THIS PART OF CA. TEMPS ARE IN THE 40S AND 50S
ACROSS THE DISTRICT...WITH 30S IN THE VALLEYS AND HILLS.
WITH THE COLD UNSTABLE AIRMASS OVERHEAD A CHANCE OR SLIGHT CHANCE OF
SHOWERS WILL CONTINUE THROUGH THE DAY...WITH THE NAM12 BRINGING THE
BEST CHANCE OVER THE HILLS OF THE EAST BAY AND EASTERN MONTEREY/SAN
BENITO COUNTIES. THERE COULD BE SOME PATCHY FROST TONIGHT...
ESPECIALLY IN THE NAPA VALLEY.
RIDGING BUILDS IN DURING THE WEEKEND FOR WARMER AND DRY WEATHER. NEXT
SYSTEM COMES IN EARLY NEXT WEEK FOR THE NEXT CHANCE OF RAIN.
NO UPDATES.
&&
.AVIATION...SCATTERED CLOUDS HANGING AROUND THE REGION THIS MORNING
WITH A BRIEF RAIN SHOWER MOVING THROUGH KSNS AND KMRY. WILL
POSSIBLY SEE SOME ADDITIONAL SCATTERED SHOWERS THIS AFTERNOON AROUND
THE AREA...HOWEVER THEY SHOULD STAY FAIRLY LIGHT AND WIDELY
SCATTERED. NOT CURRENTLY EXPECTING ANY SIGNIFICANT IMPACT TO THE
TERMINALS...PRECIPITATION-WISE. SURFACE WINDS WILL BE A DIFFERENT
STORY WITH GUSTS AT MOST LOCATIONS GUSTING UP TO AROUND 20 KNOTS
AND KSFO SEEING GUSTS UP TO 30 KNOTS. WILL CONTINUE TO MONITOR
ONSHORE GRADIENTS AS THEY INTENSIFY AND THE INCREASINGLY STRONGER
WINDS ALONG THE COAST PUSHING INLAND.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDY...SCA...PIGEON PT TO PT PIEDRAS BLANCAS
1200 PDT...PT ARENA TO PT PIEDRAS BLANCAS
1200 PDT...S.F.BAY AND MONTEREY BAY
&&
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: TENTINGER
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.